Alert archive / Illinois / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 110, NWS Lincoln, IL

June 18, 2004Effingham County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 18, 2004, 5:48 PM CDT for Effingham County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2004, 5:48 PM CDT (22:48 UTC)
Expired
Jun 18, 2004, 6:30 PM CDT
In force
42 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Effingham County, IL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2004-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2004-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

537 
WUUS53 KILX 182248
SVRILX
ILC049-182330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
547 PM CDT FRI JUN 18 2004

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS

* UNTIL 630 PM CDT

* AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM JUST SOUTHEAST OF ALTAMONT...OR ABOUT 11
  MILES SOUTHWEST OF EFFINGHAM...MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WATSON
  DIETERICH

OTHER LOCATIONS IN THIS WARNING INCLUDE...MASON...ELLIOTSTOWN AND
HEARTVILLE.

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 3912 8876 3893 8880 3892 8837 3907 8837

$$

BYRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:00 PM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, Jun 18, 2:00 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
200 PM CDT FRI JUN 18 2004

.DISCUSSION...
CHALLENGES THIS PACKAGE INCLUDES THUNDERSTORMS THIS
EVENING...COOLING THIS WEEKEND...AND TIMING OF PRECIPITATION NEXT
WEEK.

SHORT TERM...TODAY THROUGH SUNDAY...
THUNDERSTORMS ARE BEGINNING TO DEVELOP SOUTH OF BOUNDARY THAT
EXTENDS FROM SOUTH OF KIRKSVILE TO WEST OF SAINT LOUIS TO
EVANSVILLE.  IN ADDITION A COLD FRONT IS APPROACHING THE NORTHWEST
PORTION OF OUR FORECAST AREA AT 18Z.  STABILITY IS ONLY MARGINAL TO THE
NORTHEAST OF THE SOUTHERNMOST  BOUNDARY.  AS STORMS MOVE NORTHEAST
IN FLOW THEY SHOULD BE MOVING INTO MORE STABLE ENVIRONMENT. BEST
INSTABILITY SHOULD REMAIN GENERALLY SOUTH OF U.S. HIGHWAY 36 AND
THREAT FOR SEVERE WEATHER SHOULD BE CONFINED TO THAT AREA.

COLD FRONT PUSHES THROUGH TONIGHT BRINGING MUCH DRIER AND COOLER
AIR. IMPRESSIVE 1034 HIGH OVER THE DAKOTAS SHOUD FINALLY GIVE ENOUGH
PUSH TO DRY OUT ENTIRE FORECAST AREA.  MET/FWC/MAV ALL KEEP HIGHS IN
THE LOWER TO MIDDLE 70S SATURDAY AND ONLY SLIGHTLY WARMER SUNDAY.
THIS APPEARS REASONABLE GIVEN UPSTREAM TEMPS CURRENTLY IN THE 50S AS
FAR SOUTHEAST AS CENTRAL IOWA.

LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...
BRIEF RESPITE IS OVER SUNDAY NIGHT AS NEXT SHORT WAVE MOVES INTO
MIDDLE MISSISSIPPI VALLEY. ALTHOUGH MODELS DO SHOW SOME QPF PRIOR TO
00Z...FEEL ATMOSPHERE WILL BE QUITE DRY AND WILL NEED SOME TIME TO
SATURATE. WILL HOLD OFF MENTION OF PRECIP UNTIL SUNDAY NIGHT WITH
BULK OF PRECIP ON MONDAY. QUESTION IS WHETHER FRONT WILL BE PUSHED
AS FAR SOUTH AS OPERATIONAL GFS SUGGESTS FOR TUESDAY.  ENSEMBLES
SUGGEST THAT PRECIP MAY LINGER IN FAR SOUTH ON TUESDAY. CANADIAN AND
ECMWF MOVE NEXT SYSTEM INTO ILLINOIS TUESDAY WHIL GFS IS A TAD
SLOWER. WILL MOVE THUNDERSTORMS INTO FORECAST AREA WITH FASTER MODEL
SPEED BUT WITH UNCERTIANTY WILL KEEP AT LEAST SOME POPS IN THROUGH
THURSDAY AND IN THE SOUTHEAST ON THURSDAY NIGHT.

HAVE GENERALLY FOLLOWED HPC GUIDANCE FOR TEMPS NEXT WEEK.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
&&

BARKER
Hazardous weather outlook, Jun 18, 11:09 AM CDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1109 AM CDT FRI JUN 18 2004

ILZ027>031-036>038-040>051-053-191100-
CASS-CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-MCLEAN-
MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-
VERMILION-WOODFORD-
INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE...
DECATUR...GALESBURG...HAVANA...JACKSONVILLE...LINCOLN...
PEORIA AND SPRINGFIELD
1109 AM CDT FRI JUN 18 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS...LOCATIONS
NORTH OF A TAYLORVILLE TO PARIS LINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS CAN BE EXPECTED IN PARTS OF CENTRAL AND EAST CENTRAL
ILLINOIS THIS AFTERNOON. THE THUNDERSTORMS ARE NOT EXPECTED TO
PRODUCE SEVERE WEATHER...ALTHOUGH HEAVY RAIN AND SMALL HAIL MAY
ACCOMPANY THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THERE IS A CHANCE FOR THUNDERSTORMS LATE SUNDAY AND MONDAY...AND
AGAIN TUESDAY THROUGH THURSDAY. SOME OF THE STORMS MAY BECOME STRONG
OR SEVERE MONDAY AND THEN AGAIN TOWARD MIDWEEK.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.

ILZ052-054>057-061>063-066>068-071>073-191100-
CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE...
MATTOON...SHELBYVILLE AND TAYLORVILLE
1109 AM CDT FRI JUN 18 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST
ILLINOIS...LOCATIONS ALONG AND SOUTH OF A TAYLORVILLE TO PARIS LINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PARTS OF CENTRAL AND
SOUTHEAST ILLINOIS AFTERNOON...ESPECIALLY AFTER 2 PM. SOME OF THE
THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING WILL BE CAPABLE
OF PRODUCING DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THERE IS A CHANCE FOR THUNDERSTORMS LATE SUNDAY AND MONDAY...AND
AGAIN TUESDAY THROUGH THURSDAY. SOME OF THE STORMS MAY BECOME STRONG
OR SEVERE MONDAY AND THEN AGAIN TOWARD MIDWEEK.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO EARLY THIS
EVENING...PRIMARILY BETWEEN 2 PM AND 9 PM.

&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT:

HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE.

PLAHMER

Nearby

Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.